Alert archive / California / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at May 6, 2013, 5:56 PM PDT for Siskiyou County, California. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2013, 5:56 PM PDT (00:56 UTC)
- Expired
- May 6, 2013, 7:00 PM PDT
- In force
- 64 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 80 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 0.9 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2488 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS56 KMFR 070056
SVRMFR
CAC093-070200-
/O.NEW.KMFR.SV.W.0002.130507T0056Z-130507T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
556 PM PDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SISKIYOU COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE CITY OF HAPPY CAMP...
* UNTIL 700 PM PDT
* AT 553 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH SMALL HAIL UP TO HALF AN INCH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF HAPPY CAMP TO HAPPY CAMP TO 8 MILES NORTHEAST
OF DILLON CREEK CAMPGROUND TO 12 MILES EAST OF DILLON CREEK
CAMPGROUND...AND MOVING WEST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOMES
BAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND LIGHTNING.
PEOPLE OUTSIDE SHOULD SEEK SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4138 12350 4137 12366 4139 12367 4146 12363
4161 12373 4172 12367 4183 12371 4188 12365
4191 12356 4199 12354 4199 12301 4182 12314
4167 12318 4145 12311 4133 12348
TIME...MOT...LOC 0055Z 094DEG 27KT 4192 12336 4182 12341
4165 12344 4154 12333
$$
WRIGHT2 follow-up statements
244
WWUS56 KMFR 070128
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
628 PM PDT MON MAY 6 2013
CAC093-070200-
/O.CON.KMFR.SV.W.0002.000000T0000Z-130507T0200Z/
SISKIYOU CA-
628 PM PDT MON MAY 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT
FOR NORTHWESTERN SISKIYOU COUNTY...
AT 623 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF HAPPY CAMP TO 18 MILES NORTH OF
ORLEANS...MOVING WEST AT 30 MPH.
STRONG...DAMAGING WIND GUSTS MAY CONTINUE EVEN AFTER THE STORMS THAT
PRODUCED IT HAVE PASSED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4154 12324 4154 12368 4161 12373 4172 12367
4183 12371 4188 12365 4191 12356 4199 12354
4199 12322
TIME...MOT...LOC 0124Z 093DEG 26KT 4194 12359 4180 12365
4167 12367 4156 12356
$$
WRIGHT482
WWUS56 KMFR 070154
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
654 PM PDT MON MAY 6 2013
CAC093-070203-
/O.EXP.KMFR.SV.W.0002.000000T0000Z-130507T0200Z/
SISKIYOU CA-
654 PM PDT MON MAY 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SISKIYOU COUNTY
WILL EXPIRE AT 700 PM PDT...
THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA. EXPECTED PERIODS OF
HEAVY RAIN AND GUSTY WINDS TO CONTINUE OVER THE NEXT HOUR...BUT THE
SEVERE THREAT HAS ENDED.
LAT...LON 4154 12324 4154 12368 4161 12373 4172 12367
4183 12371 4188 12365 4191 12356 4199 12354
4199 12322
TIME...MOT...LOC 0153Z 093DEG 26KT 4195 12387 4181 12393
4168 12395 4157 12384
$$
WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:48 PM PDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 6, 2:48 PM PDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
248 PM PDT MON MAY 6 2013
.DISCUSSION...SHOWERS AND THUNDERSTORMS ARE INCREASING ACROSS AREAS
EAST OF THE CASCADES THIS AFTERNOON...DUE TO SURFACE
HEATING...INCREASING DEEP LAYER MOISTURE AND SHORTWAVE DYNAMICS
NORTHEAST OF A CUTOFF LOW SITUATED OFF THE CENTRAL CALIFORNIA
COAST. PRECIPITABLE WATER VALUES NEARING AN INCH ALONG AND WEST OF
THE CASCADES...ABOUT 150 PERCENT OF NORMAL...ARE BEING OBSERVED
VIA SATELLITE-DERIVED PRODUCTS. THE MORNING BALLOON SOUNDING
FEATURED 0.84 INCHES OF PRECIPITABLE WATER.
STORMS WILL MOVE EAST-NORTHEAST TO WEST-NORTHWEST ACROSS THE FORECAST
AREA...WITH ABOUT 10KT OF STORM MOTION. STORMS WILL MOST LIKELY
CONTINUE TO PROGRESS ACROSS THE EAST SIDE AND INITIATE OVER THE
CASCADES SHORTLY...THEN MOVE TOWARDS THE ROGUE AND UMPQUA VALLEYS
LATER THIS AFTERNOON AND EVENING. PONDING OF WATER ON ROADWAYS IS
A GOOD POSSIBILITY ALONG AND WEST OF THE CASCADES AS HEAVY RAIN
COULD ACCOMPANY ANY OF THESE STORMS. TONIGHT...THUNDERSTORMS
SHOULD TRANSITION TO SHOWERS TONIGHT. TOMORROW...MOISTURE WILL
REMAIN RELATIVELY HIGH BUT INSTABILITY SHOULD SHIFT EASTWARD SOME
ALONG WITH THE UPPER LOW AS IT SLIDES INTO NEVADA AND UTAH.
THUS...THE FORECAST FOCUSES SHOWERS AND THUNDERSTORMS MOSTLY ALONG
AND EAST OF THE CASCADES TOMORROW. DESPITE THE LOW CONTINUING TO
MOVE AWAY FROM THE FORECAST AREA...SHORTWAVES ROUNDING THE
BACKSIDE OF THE LOW WILL MAINTAIN THE CHANCE FOR SHOWERS AND
THUNDERSTORMS INTO WEDNESDAY.
SHOWERS AND THUNDERSTORMS CONTINUE TO DECREASE IN COVERAGE THURSDAY
AND SHOULD MOSTLY BE CONFINED TO NORTHEASTERN CALIFORNIA AND
SOUTHERN LAKE COUNTIES. FRIDAY SHOULD FEATURE MOSTLY DRY CONDITIONS
WITH AGAIN ANY SHOWERS OR THUNDERSTORMS CONFINED MAINLY TO LAKE AND
MODOC COUNTIES...BUT MODELS ARE TRENDING DRIER FOR FRIDAY. A RIDGE
BUILDS OVER MUCH OF THE FORECAST AREA ON SATURDAY AHEAD OF A FRONTAL
SYSTEM OFFSHORE. MODELS HAVE TRENDED A BIT WETTER WITH THIS FRONT
AND RAIN COULD REACH THE COAST AS EARLY AS SATURDAY...POSSIBLY
SPREADING INLAND ON SUNDAY.
&&
.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ARE AFFECTING
MUCH OF THE EAST SIDE...CASCADES...AND PART OF SISKIYOU COUNTY
NOW...AND WILL BE SPREADING INTO THE WEST SIDE LATER THIS
AFTERNOON. AS WITH ANY THUNDERSTORMS WINDS CAN BE ERRATIC AND VERY
GUSTY. THE STORMS COULD ALSO BRING CIGS DOWN TO MVFR.
ADDITIONALLY...THE MARINE LAYER IS EXPECTED TO INFLUENCE THE COAST
NORTH OF CAPE BLANCO WITH MVFR CONDITIONS THIS EVENING AND
POSSIBLY IFR CONDITIONS LATER TONIGHT. EXPECT SCATTERED RAIN
SHOWERS TONIGHT AFTER THE STORMS HAVE DIED DOWN. THIS COULD LEAD
TO MOUNTAIN OBSCURATION AND AREAS OF MVFR CIGS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR CAZ081.
RED FLAG WARNING UNTIL 10 PM PDT THIS EVENING FOR CAZ083>085.
PACIFIC COASTAL WATERS...NONE.
NSK/NSK/NSKIn the hours before
Special weather statement, May 6, 3:29 PM PDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 329 PM PDT MON MAY 6 2013 CAZ081-083-084-ORZ028-029-062315- CENTRAL SISKIYOU COUNTY CA-KLAMATH BASIN OR-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES CA-SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES OR- 329 PM PDT MON MAY 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KLAMATH AND NORTHERN SISKIYOU COUNTIES UNTIL 415 PM PDT... AT 322 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DORRIS...OR 17 MILES SOUTHWEST OF KLAMATH FALLS...MOVING SOUTHWEST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...KLAMATH RIVER CAMPGROUND... MACDOEL AND JUANITA LAKE CAMPGROUND. LAT...LON 4164 12195 4189 12247 4210 12199 4203 12176 TIME...MOT...LOC 2228Z 050DEG 24KT 4197 12195 WRIGHT
Special weather statement, May 6, 5:07 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
507 PM PDT MON MAY 6 2013
ORZ027>030-070045-
KLAMATH BASIN OR-NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE
COUNTY OR-SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES OR-SOUTH
CENTRAL OREGON CASCADES OR-
507 PM PDT MON MAY 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KLAMATH AND EXTREME
EASTERN DOUGLAS COUNTIES UNTIL 545 PM PDT...
AT 505 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
CRATER LAKE LODGE TO 5 MILES NORTHEAST OF JACKSON F. KIMBALL STATE
PARK TO 5 MILES SOUTHEAST OF CHILOQUIN...AND MOVING SOUTHWEST AT 15
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...CRATER LAKE...COLLIER
MEMORIAL STATE PARK...CHILOQUIN...MODOC POINT...JACKSON F. KIMBALL
STATE PARK...HENZEL PARK AT AGENCY LAKE...WOOD RIVER WETLAND...FORT
KLAMATH...AND MOUNT MCLOUGHLIN TRAILHEAD.
LAT...LON 4317 12178 4283 12179 4242 12173 4223 12227
4258 12227 4305 12226
TIME...MOT...LOC 0006Z 050DEG 15KT 4298 12203 4277 12189
4251 12182
WRIGHTSpecial weather statement, May 6, 5:18 PM PDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
518 PM PDT MON MAY 6 2013
CAZ080-070100-
WESTERN SISKIYOU COUNTY CA-
518 PM PDT MON MAY 6 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SISKIYOU COUNTY UNTIL 600
PM PDT...
AT 512 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTT BAR TO FORT
JONES...AND MOVING SOUTHWEST AT 15 MPH.
HAIL UP TO ONE HALF INCH AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THESE STORMS...ALONG WITH PERIODS OF HEAVY RAIN.
AREAS AFFECTED BY THESE STORMS INCLUDE...HAPPY CAMP...SCOTT BAR...
GREENVIEW...ETNA...JONES BEACH PICNIC AREA...SEIAD VALLEY...INDIAN
SCOTTY CAMPGROUND...CURLEY JACK CAMPGROUND...DILLON CREEK
CAMPGROUND...NORDHEIMER CAMPGROUND AND SOMES BAR.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4107 12312 4107 12315 4117 12341 4138 12348
4138 12366 4142 12365 4144 12363 4153 12366
4185 12368 4188 12365 4186 12300 4148 12264
4105 12308
TIME...MOT...LOC 0016Z 073DEG 14KT 4174 12299 4156 12280
BPNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:14 PM PDT | Severe Thunderstorm Warning | MFR | Modoc | 31 min |
| May 6, 5:18 PM PDT | Special Weather Statement | MFR | Siskiyou | 42 min |
| May 7, 4:26 PM PDT | Special Weather Statement | MFR | Modoc | 34 min |
Nearby
Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.